I seeing elderly gentleman who is a survivor of larynx cancer was bought in by family members despite being unwell for a month.

Clinically jaundice with pedal oedema and lowish BP, plus on and off chills give a diagnosis of sepsis underlying infective cause is entertained.

Writing down the last few sentence in the clerking notes and I’m just remember and asked about the medicine that he took from the ENT clinic.

It’s L-thyroxine and calcium lactate.

Hey, waiting a minutes, doesn’t he has feature of suggestive of hypothyroidism – the dry skin, depression, the pedal oedema which could be myxedema. He condition probably due to the side effect of radiotherapy after the removal of his larynx. The thyroid glands suffered damage due to radiation.

I just asked if he taking the medicine, patient’s wife just told me that he stopped taking it for a month after feeling rather unwell.

And that it, the diagnosis of hypothyroidism 2nd non compliant.

 

 

Advertisements